Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 15, 2017, 9:36 PM EDT for Twiggs County, Georgia. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 9:36 PM EDT (01:36 UTC)
- Expired
- Jun 15, 2017, 10:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 16 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:55 PM EDT | TSTM WND DMG | 2 Ne District Path, GA | LARGE TREE ON ROAD NEAR MISSLE BASE RD AND HAMLIN-FLOYD RD |
| Jun 15, 9:56 PM EDT | TSTM WND DMG | 2 Nne District Path, GA | TWO TREES ON US HWY 80 NEAR TURKEY CREEK BRIDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677
WWUS82 KFFC 160136
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
936 PM EDT THU JUN 15 2017
GAZ082-083-095-160200-
Bibb GA-Houston GA-Twiggs GA-
936 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB...NORTHEASTERN
HOUSTON AND TWIGGS COUNTIES UNTIL 1000 PM EDT...
At 936 PM EDT...a strong thunderstorm was near Huber, or 8 miles west
of Jeffersonville...moving east at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Jeffersonville, Warner Robins, Danville, Robins Air Force
Base, Marion, Bullard, Rutland, Fitzpatrick, Ripley, Huber, Dry
Branch, Myricks Mill, Elberta, Middle Georgia Regional Airport and
District Path.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3262 8365 3276 8369 3283 8337 3261 8325
TIME...MOT...LOC 0136Z 261DEG 25KT 3271 8349
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 7:23 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 15, 7:23 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 723 PM EDT Thu Jun 15 2017 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 317 PM EDT Thu Jun 15 2017/ SHORT TERM /Tonight through Friday Night/... The primary focus this afternoon into tonight will be the increase in thunderstorm coverage as a complex of thunderstorms advances into Georgia from the northwest. This MCS has continued to strengthen as it progresses southeastward into the unstable airmass that is in place across the southeast. Current surface CAPE values from 2500- 3000 J/kg cross Georgia will be sufficient to maintain thunderstorm intensity into the evening hours, and downdraft CAPE over 1000 J/kg in north Georgia will support a damaging wind threat. This convective line is expected to push through north Georgia during the evening hours, with the greatest risk of any severe thunderstorms in northwest Georgia during the early evening. While some severe threat will extend farther south and east, the overall intensity should begin to gradually diminish after sunset. Friday will be another day with widespread shower and thunderstorm development by afternoon, especially across the southeastern half of the area where the best overlap of moisture and instability will reside. With relatively steep lapse rates and sufficient instability, a few strong to severe thunderstorms will be possible. Strong wind gusts would be the main threat. Temperatures will remain warm with highs on Friday in the upper 80s to near 90 and lows around 70. RW LONG TERM /Saturday through Thursday/... Minimal adjustments were made to the extended periods. Models continue to advertise a moist airmass remaining over the state as a front stalls and moisture continues to advect into the region. Have continued above seasonal pops through the period. Temperatures remain slightly above seasonal normals, and have gone with a model blend. Models do continue to advertise potential tropical wave developing by mid week, with some varied solutions regarding its track. 31 /issued 340 AM EDT Thu Jun 15 2017/ The unsettled extended period remains largely unchanged from previous forecast. Weak cyclonic flow in the mid levels will be the main source for deeper layer moisture going into the weekend. Scattered thunderstorms from Friday should gradually diminish overnight before redeveloping on Saturday as daytime heating aids buoyancy. Although weak residual sfc troughing may linger on Saturday...expecting the bulk of thunderstorm activity to be diurnally driven /barring any aid from mid level shortwave activity/. Activity will wind down into the overnight hours Saturday when the main area of mid level cyclonic flow begins to weaken in response to a fast moving shortwave trough diving east from the Northern Plains into the Great Lakes. As this shortwave then ejects from the Great Lakes into Ontario/Quebec...associated sfc "cold" front will begin to approach the area on Sunday. The front will not make it to the TN/GA border on Sunday...but the airmass in place will be enough to spark numerous thunderstorms...especially during the afternoon hours. EC/GFS guidance suggest the "cold" front will reach the northern Ga border by Monday afternoon as deep troughing in the mid & upper levels builds south toward the CWA. This pattern will begin to take on a western US ridge and eastern US trough. Nonetheless...thunderstorms can be expected along and just ahead of the front across north Georgia on Monday...and enough of the western US ridge may nose into central/southern Georgia to keep any activity more isolated. With best shear well north of the area...widespread severe weather is not expected at this time along/ahead of the front. Front will continue its southern progress Monday night into Tuesday where storms will likely continue into the first part of the night across ATL-AHN metro areas and perhaps portions of central Georgia before weakening. There is a chance some drier air could work into the north Ga mountains at this time. Still seeing enough moisture being advected by anticyclonic flow around the Bermuda high to suggest that this boundary of moisture will collide with the southward moving "cold" front by Tuesday. Thinking this will stall the boundary and then help nudge it gradually north as a warm front for the remainder of the extended. This points to continued humidity and the possibility of scattered thunderstorms each afternoon. Tropical wave still showing up in the Yucatan area into the western Gulf by mid week. Kovacik && .AVIATION... 00Z Update... Convection continues to move east and south with gusts of 35 to 45 kts pretty common. This will slowly end through 06z. In areas that had rain, sct-bkn ifr clouds are likely late tonight. These will lift rapidly Friday morning with heating. Convection will re- develop during the afternoon with most of the activity east and south of Atlanta. Winds will remain on westerly through the forecast less than 10 kts. //ATL Confidence...00Z Update... Medium on sct008 late tonight. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 70 88 / 80 60 50 60 Atlanta 72 88 72 87 / 90 60 40 50 Blairsville 65 85 64 83 / 90 50 40 50 Cartersville 69 89 69 89 / 90 50 40 50 Columbus 73 90 72 90 / 80 60 50 40 Gainesville 70 88 70 86 / 90 60 40 60 Macon 72 90 72 89 / 70 60 50 60 Rome 70 90 70 90 / 80 40 30 40 Peachtree City 70 89 70 88 / 90 60 50 50 Vidalia 74 90 73 89 / 40 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 11 PM EDT this evening for the following zones: Chattahoochee...Clayton...DeKalb...Fayette... Gwinnett...Harris...Henry...Lamar...Marion...Meriwether... Muscogee...Pike...Rockdale...Schley...Spalding...Stewart... Talbot...Taylor...Upson...Webster. && SHORT TERM...17 LONG TERM....SNELSON AVIATION...17
Hazardous weather outlook, Jun 15, 3:09 PM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 309 PM EDT Thu Jun 15 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 309 PM EDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will continue to develop and move into north and central Georgia this afternoon and evening. A few of these storms could become strong to severe with the primary threats being gusty winds, hail, frequent lightning and heavy rainfall. Thunderstorms will continue into the late evening hours, with the potential for some of the weakening activity to continue through midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms will continue to be possible Friday through Sunday, mainly during the afternoon and evening. A cold front will approach the area on Monday and continue the chance for thunderstorms through at least Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 15, 9:28 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
928 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG MENLO 34.49N 85.48W
06/15/2017 CHATTOOGA GA EMERGENCY MNGR
TREES WERE REPORTED DOWN AT HIGHWAY 48 AND RIDGE
STREET.
&&
EVENT NUMBER FFC1700801
LMERRITTLocal storm report, Jun 15, 9:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG CLOUDLAND 34.51N 85.50W
06/15/2017 CHATTOOGA GA EMERGENCY MNGR
TREES WERE REPORTED DOWN ACROSS THE HIGHWAY NEAR THE
INTERSECTION OF HIGHWAY 48 AND HIGHWAY 157.
&&
EVENT NUMBER FFC1700802
LMERRITTLocal storm report, Jun 15, 9:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 1 SE NEAL CROSSING 34.55N 85.40W
06/15/2017 CHATTOOGA GA EMERGENCY MNGR
TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF
HIGHWAY 337 AND TRION TELOGA ROAD.
&&
EVENT NUMBER FFC1700803
LMERRITTLocal storm report, Jun 15, 9:33 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
933 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 SSE HARRISBURG 34.57N 85.38W
06/15/2017 CHATTOOGA GA EMERGENCY MNGR
A CAR WAS REPORTED TRAPPED UNDER TWO TREES ON HIGHWAY
337.
&&
EVENT NUMBER FFC1700804
LMERRITTLocal storm report, Jun 15, 9:36 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 1 NNW GROVE PARK 32.39N 83.73W
06/15/2017 HOUSTON GA 911 CALL CENTER
&&
EVENT NUMBER FFC1700805
SNELSONSpecial weather statement, Jun 15, 9:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
936 PM EDT THU JUN 15 2017
GAZ082-083-095-160200-
Bibb GA-Houston GA-Twiggs GA-
936 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB...NORTHEASTERN
HOUSTON AND TWIGGS COUNTIES UNTIL 1000 PM EDT...
At 936 PM EDT...a strong thunderstorm was near Huber, or 8 miles west
of Jeffersonville...moving east at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Jeffersonville, Warner Robins, Danville, Robins Air Force
Base, Marion, Bullard, Rutland, Fitzpatrick, Ripley, Huber, Dry
Branch, Myricks Mill, Elberta, Middle Georgia Regional Airport and
District Path.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3262 8365 3276 8369 3283 8337 3261 8325
TIME...MOT...LOC 0136Z 261DEG 25KT 3271 8349
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:15 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Jun 15, 8:16 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 29 min |
| Jun 15, 8:22 PM EDT | Special Weather Statement | FFC | Putnam | 23 min |
| Jun 15, 8:38 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 37 min |
| Jun 15, 8:41 PM EDT | Special Weather Statement | FFC | Sumter | 64 min |
| Jun 15, 9:04 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 41 min |
| Jun 15, 9:05 PM EDT | Special Weather Statement | FFC | Peach | 25 min |
| Jun 15, 9:08 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 52 min |
| Jun 15, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 33 min |
| Jun 15, 10:10 PM EDT | Special Weather Statement | FFC | Wilkinson | 35 min |
| Jun 15, 10:37 PM EDT | Special Weather Statement | FFC | Washington | 23 min |
| Jun 15, 11:12 PM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Jun 16, 2:20 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Catoosa, Chattooga, Cherokee and 21 more | 7 hr |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.